Hail, Cheyenne
- When
- April 20, 1:15 AM MST
- Where
- Cheyenne County, 13 mi NW of St Francis
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -101.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 19, 1:00 PM MST, 12 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT MON APR 19 2004 .DISCUSSION...THE PRIMARY SHORT TERM CONCERNS REMAIN PRECIPITATION CHANCES TONIGHT AND AGAIN ON THURSDAY-FRIDAY AS TROUGH MOVES OUT OF THE ROCKIES AND INTO THE HIGH PLAINS. ELEVATED CONVECTION SHOULD DEVELOP ALONG NORTHWARD MOVING BOUNDARY/LLJ 850 MB WAA BEGINNING AT OR SHORTLY AFTER 03Z AS TROUGH OVER NORTHERN ARIZONA LIFTS NORTHEAST INTO THE HIGH PLAINS...WILL KEEP HIGHEST POPS OVER THE EAST/SOUTHEAST IN VICINITY OF DEEPEST MOISTURE. SOME CONCERN ABOUT LINGERING TSRA POSSIBLE IN EAST/NORTHEAST FORECAST AREA THROUGH 15Z TUESDAY AND WILL LIKELY KEEP SOME MENTION EARLY IN THE SECOND PERIOD. EXPECT LOWS ABOVE THE WARMEST GUIDANCE IN THE EAST WITH READINGS REMAINING IN THE MID 50S OR HIGHER. WEAK NORTHWEST FLOW ALOFT COMBINED WITH WEAK COLD AIR ADVECTION WILL LIMIT AMOUNT OF WARMUP ON TUESDAY...ALTHOUGH ENOUGH INSOLATION FOR HIGHS TO CLIMB INTO THE UPPER 60S NORTHWEST TO LOWER 70S SOUTHEAST IN BREEZY NORTHWEST WINDS. 500MB COLD POOL DOES NOT LOOK SUFFICIENT FOR SHOWER DEVELOPMENT TUESDAY AFTERNOON. MID/UPPER FLOW REMAINS WEST/NORTHWEST ON WEDNESDAY WITH WEAK FLOW AT THE SURFACE. SOME WEAK INSTABILITY DEVELOPS ACROSS THE WEST IN THE AFTERNOON...BUT WITH DRY MID LEVELS WILL REMOVE AFTERNOON MENTION OF THUNDER. BEGINNING WEDNESDAY NIGHT...THE NEXT PACIFIC SYSTEM MOVES INTO WYOMING AND ETA DEVELOPS SOME CONVECTIVE PRECIPITATION OVERNIGHT AS LLJ DEVELOPS AHEAD OF UPPER TROUGH. LOW/MID LEVEL MOISTURE APPEARS TO BE LACKING AT THIS TIME AS SURFACE RIDGE BEGINS TO MOVE EAST OF THE AREA. SEE NO REASON TO DEVIATE FROM CURRENT FORECAST WITH CHANCE WEST/SLIGHT CHANCE EAST ALTHOUGH MAV POPS JUMP INTO THE LIKELY CATEGORY ACROSS MUCH OF THE AREA. UPSLOPE EAST/SOUTHEASTERLY FLOW DEVELOPS ON THURSDAY AS SURFACE LOW DEEPENS ACROSS THE TEXAS PANHANDLE AREA WITH UPPER SYSTEM MOVING INTO THE ROCKIES. ETA/GFS APPEAR TO BE IN REASONABLE AGREEMENT WITH PLACEMENT OF BOTH THE SURFACE AND UPPER FEATURES ALTHOUGH ETA IS SLIGHTLY SLOWER/FURTHER NORTH COMPARED TO THE GFS. BOTH INDICATE A COLD FRONT DEVELOPING ACROSS THE WEST LATE IN THE PERIOD WITH ABUNDANT MOISTURE ADVECTING NORTH FROM THE GULF...EXPECT OVERCAST CONDITIONS WITH HIGHS CONSIDERABLY COOLER. BUMPED POPS UP TO 50 WITH THE LATEST 12 HOUR MEX GUIDANCE POPS RANGING FROM 37 TO 62 ACROSS THE FORECAST AREA. GFS SLOWS THIS SYSTEM AS IT REMAINS CUT-OFF FROM THE FLOW WITH THE MAIN BRANCH OF WESTERLIES WELL NORTH OF THE AREA. ECM APPEARS TO BE HANDLING THE SYSTEM SIMILAR...THEREFORE WILL EXTEND POPS INTO FRIDAY/FRIDAY NIGHT AS UPPER SYSTEM PIVOTS ACROSS THE FORECAST AREA. SATURDAY THROUGH MONDAY...WILL KEEP FORECAST DRY AS UPPER RIDGE BUILDS OVER THE WEST WITH A GRADUAL WARMING TREND THROUGH MONDAY. .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MWM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT MON APR 19 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP ALONG THE FRONT RANGE OF THE ROCKIES AND MOVE INTO EAST CENTRAL COLORADO LATE THIS AFTERNOON. ANY STORMS THAT DO FORM WILL MOVE QUICKLY NORTHEAST AND MAY PRODUCE ISOLATED WIND GUSTS OVER 35 MPH. LATE THIS EVENING AND OVERNIGHT...A POWERFUL STORM SYSTEM MOVING OUT OF ARIZONA WILL PULL A WARM FRONT NORTHWARD FROM OKLAHOMA INTO CENTRAL KANSAS. ABUNDANT MOISTURE WILL RISE OVER THE WARM FRONT...RESULTING IN SCATTERED THUNDERSTORMS...AND SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL. THESE STORMS ARE EXPECTED TO FORM AFTER 9 PM CDT (8 PM MDT)...BEGINNING ALONG A LINE FROM LEOTI TO HILL CITY IN NORTHWEST KANSAS. OTHER THUNDERSTORMS WILL SPREAD NORTHWARD INTO THE REST OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA AFTER 12 AM CDT (11 PM MDT). MOST OF THE STORMS WILL REMAIN EAST OF THE COLORADO STATE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS MAY LINGER TUESDAY MORNING NORTHEAST OF A LINE FROM TRENTON NEBRASKA TO HOXIE AND HILL CITY IN KANSAS. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN THREAT BEING LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS THE TRI-STATE AREA WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. A FEW STORMS MAY BECOME SEVERE ACROSS SOUTHWEST NEBRASKA AND TO THE EAST OF HIGHWAY 83 IN NORTHWEST KANSAS. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 9 PM CDT (8 PM MDT) TONIGHT IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...PRIMARILY TO REPORT LARGE HAIL. BURKE
The Goodland radar (KGLD), 64 km away, was scanning. The volume nearest the first event began at 08:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389050.